Recognizing the Potential Consequences of Cocaine Use
Cocaine overdose is a serious problem with serious side effects. A cocaine overdose occurs when a person consumes too much cocaine for their body to process, and can occur via any type of cocaine use–snorting, smoking, or injecting the drug. After a cocaine overdose begins, it’s imperative to seek medical treatment as quickly as possible. Overdose can result in major consequences including:
- Damage to the heart and other organs
- A heart attack or a stroke
- Coma and death
A cocaine overdose can seem to occur “all at once,” as a drug user may be exhibiting normal signs of the high associated with cocaine before the sudden effects of the overdose take place. If you or someone you know may be overdosing on cocaine, do not try any home-treatment methods. Immediately call your country’s emergency medical phone number (911 in the United States) and get help for the person who is overdosing.
When Will a Person Overdose On Cocaine?
There are many situations in which a person might accidentally overdose on cocaine, and overdoses can occur for both experienced and inexperienced users of the drug.
Many cocaine overdoses occur when the drug is blended with alcohol. Drinking can cause a cocaine user to use more than he or she would normally use in order to achieve a high, as the depressive effects of alcohol somewhat counteract the stimulant effects of the cocaine. Other drugs can be similarly problematic when combined with cocaine and can result in an overdose.
People may also overdose on cocaine after building up a tolerance to the drug or by using far too large amounts of cocaine due to inexperience with it. It’s difficult to pinpoint when cocaine use will become fatal, as many factors are involved, but as the drug is very addictive and illegal, it’s best to look for a therapist to treat a cocaine habit rather than waiting for a cocaine overdose to occur.
However, it’s also very important to know the signs of cocaine overdose. A serious nosebleed may occur, as can a rapid heart rate, nausea, and vomiting. A person who is overdosing on cocaine will feel dehydrated and may have a feeling of faintness. Some people will have panic attacks. Muscle control will begin to break down after a cocaine overdose begins, leading to the more serious signs of overdose and the consequences listed above.
Getting Treatment for Cocaine Use
If a person is overdosing on cocaine, they will need professional medical attention. Emergency medical crews will take steps to stabilize a patient who is overdosing on cocaine and will attempt to avoid and treat cardiac and hemorrhaging issues that may be present. Patients who overdose on cocaine need to be closely monitored by medical professionals, and early treatment is key in ensuring the patient’s survival.
After surviving a cocaine overdose, many patients will need to be treated for addiction to the drug. Cocaine addiction treatment involves therapy, including group therapy in some cases, and it’s possible to find help for the addiction by contacting a support group like Narcotics Anonymous (NA).
If you recognize any of the signs or symptoms of a cocaine overdose, contact an emergency hotline. Try to find out how much cocaine was consumed, as this can help doctors treat a patient and avoid serious consequences. The chances of surviving a cocaine overdose drastically increase with fast, emergency medical treatment, so you should do everything that you can to ensure that a drug user receives this type of help.
No related posts.